1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Valium as a crutch

Discussion in 'Support Subforum' started by phizzy56, Mar 17, 2015.

  1. phizzy56

    phizzy56 New Member

    I've been suffering from back pain and spasms for a year since an MRI revealed a bulging disc and degeneration. During that year I've had virtually no real anxiety as I've been transfixed on my back, and so I've had a bottle of Valium sitting untouched behind anti-inflammatories and muscle relaxants. Since accepting my TMS and beginning the Structured Educational Program a week and a half ago I've had a decrease in pain and increase in mobility, but also an increase in anxiety and muscle twitching all over my back (which is desperately trying to turn into a spasm). On two occasions this week, including today, I took half a Valium and the twitching and muscle tightness would subside quickly. My question is, am I making it much more difficult on myself to fully recover by taking these pills? On the one hand, the ability of the Valium to end my muscle clenching only further cements my belief in TMS, but I don't want to be dependent on it. In the early stages of working through TMS is it okay to occasional take a pill to help or should I be going "cold turkey"?
     
  2. Walt Oleksy

    Walt Oleksy Beloved Grand Eagle

    Definitely do not stop taking any drug including Valium "cold turkey."
    Dr. Sarno writes that it's okay to take drugs including tranquilizers so long as you don't depend on them psychologically for healing.
    That should be 100 percent belief in TMS.

    If you haven't been taking Valium regularly, your system may not be adversely affected if you stop.
    But I would suggest stopping the medication slowly, gradually. And as you do, tell yourself more and more
    that your symptoms are from TMS repressed emotions, and work on discovering them.
     
    Boston Redsox likes this.

Share This Page